I ha back surgery last month to fix a bulge on L-5 which was pinning the sciatic nerve. The procedure involved removing the ruptured material in order to give the nerve the space it would have under normal circumstances.. Two weeks after surgery I started having a repeat flairup of the pain I was experiencing prior to surgery which in the past week has come back with a vengence. Last Weds I had a followup MRI done to see if it could reveal what was going on. In talking with the surgeon's nurse today, she says that the MRI revealed a fluid buildup taking place..That my surgeon is on vacation this week and next, but he did get a chance to review the MRI and left his thoughts with her. That if she heard from me indicating that the switch from Gabapentin to Lyrica was not giving me any appreciable relief, that a " nerve root block injection ?" would be the next step to see if that can get this pain under control.
Has anybody in here ever found themselve's in the position that I find myself at the moment? Are you familar with this "injection" approach that he is asking me to consider? What exactly is this this substance and how would this help?
Any feedback would be most appreciated..I'm in unfamilar territory here and looking for any information that you all could share on this....David
I've had several nerve root blocks as well as epidural injections. Some worked for awhile and some not at all. There are several different kinds of injections such as facet joints, nerve blocks, and even a chemical that sort of burns the nerve ends. After a double cervical fusion and a triple bilateral lumbar fusion, I am back to getting more injections. (I actually have a sacroiliac steriod injection tomorrow.) I am also taking gabapentin, mobic and flexeril. So far I haven't gotten much relief from the pain. When your surgeon gets back, I'm sure he will be able to explain things to you. I hope you find what works for you.
Thanks oompah54..I too have a combination of meds going here too but not sure if its helping or not..Did try the gabapentin but the dizzy spells were just a little too much for me to deal with. So he switched me to Lyrica..I'm tolerating that but still no noticable pain relief tagging along as best as I can tell. In the meantime, I've put a call into my primary doctor as he has copies of the MRI film so as to get an opinion from him if he's willing to step up to the plate..Hopefully I will hear from him tommorrow...
Hi Dav, my name is Terry, I had most of my neck fused about 2 months ago. All went well. I have not had any real pain since then. I just got out of the hospital on 7/12 from having L2-5, S2&3, done and fused. 2 days later I started draining fluids out via the hole where the drain tube was. Now I am draining fluid at a much larger rate. Everyday now since that surgery, I am lossing more feeling from my mid body to my toes. I am going to see my surgeron on Monday. I will ask him any question you want me to. I personally think those shots are a wast of time and money. I would prefer to find a fix. I see more everyday that a lot iof people share our same pains. Have a great weekend.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.